MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE CLEAR 30DEG 5MM; ACCESSORIES, ARTHROSCOPIC

MEDOS INTERNATIONAL SàRL CH CONCORDE CLEAR 30DEG 5MM; ACCESSORIES, ARTHROSCOPIC
Model Number 163005530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a patient underwent a posterior lumbar interbody fusion (plif) procedure to treat the lumbar spinal canal stenosis (l4-5) on (b)(6) 2019.During the procedure the surgeon removed degenerated disc with the concorde clear 30 degrees in question from the right side (surgeon¿s side) without issue.Next, the surgeon inserted it from the left side (surgeon¿s side).When surgeon started disc removal, it broke where the tubing¿s diameter becomes larger to 8mm (80mm from the tip guard).It was confirmed by postoperative x-rays that no fragment was left in the patient¿s body.Procedure was completed successfully.Patient's outcome is reported as stable.No further information is available.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).H3: correction.H6: additional information.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Upon visual inspection, it is observed that the cylindrical shaft of the device got broken.The rest of the device shows normal wear which would not contribute to the complaint condition.A manufacturing related potential cause was not suspected, therefore, no manufacturing record evaluation is required.Visual inspection, dimensional inspection, and document specification review of the received device was performed.The complaint is being confirmed as it is observed that the cylindrical shaft got broken.While a definitive root cause could not be determined, it is possible that the device might have got encountered with unintended forces.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.

Brand Name
CONCORDE CLEAR 30DEG 5MM
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9396474
Report Number1526439-2019-52524
Device Sequence Number16677571
Product Code HRX
UDI-Device Identifier10705034507378
UDI-Public(01)10705034507378
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Model Number163005530
Device Catalogue Number163005530
Device Lot Number65924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer12/03/2019
01/03/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date12/26/2019
01/07/2020
Patient Sequence Number1